Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 4, NWS Lincoln, IL

March 13, 2015Cass County, Fulton County, Mason County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 13, 2015, 11:22 AM CDT for Cass County, Fulton County, Mason County, Illinois. It took effect at Mar 15, 2015, 1:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 11:22 AM CDT (16:22 UTC)
In effect from
Mar 15, 2015, 1:00 PM CDT
Expired
Mar 19, 2015, 1:00 PM CDT
In force
4 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IL, Fulton County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River near Havana (HAVI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WGUS43 KILX 131622
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1122 AM CDT FRI MAR 13 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

Snow melt across the Illinois river valley upstream of Havana will cause
the river to rise above flood stage late Sunday afternoon.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC017-057-125-140622-
/O.NEW.KILX.FL.W.0004.150315T1800Z-150319T1800Z/
/HAVI2.1.ER.150315T1800Z.150317T0000Z.150319T1200Z.UU/
1122 AM CDT FRI MAR 13 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River at Havana.
* From Sunday afternoon until Thursday afternoon.
* At 1045 AM Friday the stage was 12.7 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday afternoon and continue 
  to rise to near 14.3 feet by Monday evening. The river will fall 
  below flood stage by Thursday morning.
* Impact...At 14 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Illinois River
 Havana            14  12.7 Fri 11 AM   13.3   13.8   14.2

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
7 follow-up statements
558 
WGUS83 KILX 140227
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
927 PM CDT FRI MAR 13 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

Snow melt across the Illinois River Valley upstream of Havana will cause
the river to rise above flood stage Sunday afternoon.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-141627-
/O.CON.KILX.FL.W.0004.150315T1800Z-150319T1800Z/
/HAVI2.1.ER.150315T1800Z.150317T0000Z.150319T1200Z.UU/
927 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From Sunday afternoon until Thursday afternoon.
* At  845 PM Friday the stage was 13.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 14.3 feet by Monday evening.The river will fall 
  below flood stage by Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Illinois River
 Havana            14  13.0 Fri 9 PM    13.3   13.8   14.2


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
860 
WGUS83 KILX 141557
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1057 AM CDT SAT MAR 14 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-150557-
/O.EXT.KILX.FL.W.0004.150316T1800Z-150319T1200Z/
/HAVI2.1.ER.150316T1800Z.150317T0600Z.150319T0600Z.UU/
1057 AM CDT SAT MAR 14 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From Monday afternoon until Thursday morning.
* At 1045 AM Saturday the stage was 13.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 14.2 feet by early Tuesday morning.The river will 
  fall below flood stage by early Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Illinois River
 Havana            14  13.3 Sat 11 AM   13.6   13.9   14.2


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
874 
WGUS83 KILX 150205
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
905 PM CDT SAT MAR 14 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-151605-
/O.EXT.KILX.FL.W.0004.150316T0600Z-150320T0000Z/
/HAVI2.1.ER.150316T0600Z.150317T0600Z.150319T1800Z.UU/
905 PM CDT SAT MAR 14 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From late Sunday night until Thursday evening.
* At  845 PM Saturday the stage was 13.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 14.3 feet by early Tuesday morning.The 
  river will fall below flood stage by Thursday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Illinois River
 Havana            14  13.5 Sat 9 PM    13.7   14.0   14.3


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
235 
WGUS83 KILX 151535
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1035 AM CDT SUN MAR 15 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-160535-
/O.EXT.KILX.FL.W.0004.150316T1800Z-150319T1800Z/
/HAVI2.1.ER.150316T1800Z.150317T0600Z.150319T1200Z.UU/
1035 AM CDT SUN MAR 15 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From Monday afternoon until Thursday afternoon.
* At 945 AM Sunday the stage was 13.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 14.2 feet by early Tuesday morning.The 
  river will fall below flood stage by Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Illinois River
 Havana            14  13.7 Sun 10 AM   13.9   14.2   14.1

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

07
555 
WGUS83 KILX 160353
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1053 PM CDT SUN MAR 15 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-161753-
/O.EXT.KILX.FL.W.0004.150317T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T0000Z.150317T1200Z.150319T0600Z.UU/
1053 PM CDT SUN MAR 15 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From Monday evening until Thursday morning.
* At 1045 PM Sunday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 14.1 feet by Tuesday morning.The river will fall 
  below flood stage by early Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Illinois River
 Havana            14  13.8 Sun 11 PM   13.9   14.1   14.0


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
318 
WGUS83 KILX 161703
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1203 PM CDT MON MAR 16 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-170703-
/O.EXT.KILX.FL.W.0004.150317T1800Z-150318T1200Z/
/HAVI2.1.ER.150317T1800Z.150317T1800Z.150318T0600Z.UU/
1203 PM CDT MON MAR 16 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From Tuesday afternoon until Wednesday morning.
* At 1145 AM Monday the stage was 13.9 feet.
* Flood stage is 14 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow afternoon.
* Impact...At 14 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Havana            14  13.9 Mon 12 PM   13.9   13.9   13.8

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

07
724 
WGUS83 KILX 170202
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT MON MAR 16 2015

...The Flood Warning is cancelled for the following river in 
Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has is no longer expected, this will be the last statement
for this flooding event.

ILC017-057-125-170232-
/O.CAN.KILX.FL.W.0004.000000T0000Z-150318T1200Z/
/HAVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
902 PM CDT MON MAR 16 2015

The Flood Warning is cancelled for
  The Illinois River at Havana.
* At  845 PM Monday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 13.9 feet. The 
  river will fall to 13.8 feet by Wednesday morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Havana            14  13.9 Mon 9 PM    13.9   13.8   13.7


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 13, 10:47 AM CDT, 35 minutes earlier.

Area forecast discussion, Mar 13, 10:47 AM CDT, 35 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1047 AM CDT Fri Mar 13 2015

.UPDATE...
ISSUED AT 1045 AM CDT FRI MAR 13 2015

Updated the forecast to lower rain chances over central and northwest
sections today and also for more sunshine nw of the Illinois
river. Continued the flood watch over southern 6 counties through
tonight as another 1-2 inches of rain expected today and tonight
with heaviest amounts near Lawrenceville. Cooled highs a bit more
over eastern IL where skies stay cloudy and higher chances of rain
today. Highs today range from mid 60s nw by Galesburg where partly
to mostly sunny skies, while lower 50s in cloudier areas of
eastern IL.

15Z/10 am surface map shows 1014 mb low pressure near the
TX/OK/LA/AR border while a warm front extended ne to along the
MS/OH rivers. Low pressure to move ne across AR this afternoon and
tonight while bringing another area of moderate to heavy rain into
southeast IL especially later this afternoon and evening, then
diminishing from the nw later tonight into Saturday morning. 1015
mb surface low pressure over nw WI to track east to just north of
Georgian Bay by dawn Saturday and pull a cold front from central
IA se across central IL tonight. Once front passes through, this
should end the rain chances from nw to se during overnight.

&&

.SHORT TERM...(Today)
ISSUED AT 400 AM CDT FRI MAR 13 2015

Rain will continue to move north into the area, but with the
northern stream wave also moving across the northern US, the rain
will get pushed quickly east through the day. This will also push
clouds eastward. So, for today, will have lower pops in the
northwest with fewer clouds. Higher pops will be in the south and
east, with more clouds. Likely pops will be along I-72 and to the
south, with chance pops north of I-72. Radar trends of diminishing
pcpn in the northwest and more pcpn in the south, moving northeast,
supports the model guidance and mentioned forecast. Winds will be
light easterly through the day.

Warmer temps expected in the northwest where fewer clouds and no
pcpn is forecasted. Cooler temps will be in the east and south where
more clouds and pcpn will be.

&&

.LONG TERM...(Tonight through Thursday)
ISSUED AT 400 AM CDT FRI MAR 13 2015

Heavy rainfall threat will continue south of Interstate 70 through
tonight, although the rain will start to shift south and east as the
system moves out of the region.  High pressure will build into the
Midwest and has previously resulted in a dry forecast with warm
temperatures through the weekend.  WAA continuing through the
weekend with the warmest day on Monday with southwesterly flow
pushing the warmest air from the desert SW into the Midwest.
However, a wave along the northerly stream aloft drags a cold front
through the region Monday night, resulting in a cooler Tuesday and
Wednesday, closer to climatological norms.  Previously, the cold
front was moving through dry... but the last GFS run has come in
hinting at some associated precip.  Keeping Tuesday dry for now
until the ECMWF or NAM decides to corroborate.  Another system
taking shape for later in the week as the trof over the SW finally
starts to skirt across the southeastern CONUS...but for now the
forecast will remain conservative with some slight chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
ISSUED AT 641 AM CDT FRI MAR 13 2015

For PIA and BMI, mid to high clouds will remain over the sites
next 24hrs, with light winds. BMI could see some light fog
beginning this evening, so have include 5sm. For SPI, most of the
rain is east and southeast of the site, but radar shows some very
light showers possible this morning. So with cig heights around
8kft, will have VCSH during the morning hours at SPI. At DEC,
light rain is occurring and should continue into the afternoon.
Vis should remain VFR and cigs around 8kft. CMI will also see
light rain continuing into the afternoon with vis around 6sm and
cigs around 8kft. SPI, DEC, CMI will see the pcpn end this
afternoon with mid clouds around 15kft. Then this evening, things
will push east and high cirrus will be left over the sites. Winds
will remain light and variable at all TAF sites through the period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH through Saturday morning FOR ILZ066>068-071>073.

&&

UPDATE...07
SHORT TERM...Auten
LONG TERM...HJS
AVIATION...Auten
Hazardous weather outlook, Mar 13, 10:33 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT FRI MAR 13 2015

ILZ027>031-036>038-040>057-061>063-141100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
1033 AM CDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MODERATE RAIN AT TIMES WILL CONTINUE FROM CHARLESTON/MATTOON
SOUTHEAST THROUGH TONIGHT...WITH BETWEEN 1 AND 1.5 INCHES LIKELY
WITH THE HEAVIEST AMOUNTS SOUTH TOWARD I-70. THIS RAINFALL COULD
CAUSE RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE...ESPECIALLY THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-141100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1033 AM CDT FRI MAR 13 2015

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY RAIN WILL CONTINUE ALONG AND SOUTH OF I-70
THROUGH TONIGHT WITH BETWEEN 1.50 TO 2 INCHES EXPECTED. THE
WIDESPREAD RAINFALL COULD FURTHER AGGRAVATE ONGOING FLOODING ON
MANY AREA CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY
CITY AND ALONG THE EMBARRAS RIVER NEAR LAWRENCEVILLE THROUGH AT
LEAST EARLY NEXT WEEK. IN ADDITION...MINOR FLOODING WILL CONTINUE
ALONG THE WABASH RIVER OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.